Alert archive / Ohio / Special Marine Warnings in 2011
Special Marine Warning 85, NWS Cleveland, OH
NWS Cleveland, OH issued this special marine warning at Aug 10, 2011, 8:47 AM EDT. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2011, 8:47 AM EDT (12:47 UTC)
- Expired
- Aug 10, 2011, 10:45 AM EDT
- In force
- 118 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special marine warning went out at Aug 9, 6:10 PM EDT, 14 hours 37 minutes earlier.
Area forecast discussion, Aug 9, 6:10 PM EDT, 14 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 610 PM EDT TUE AUG 9 2011 .SYNOPSIS... A COLD FRONT WILL MOVE EAST ACROSS THE AREA THIS EVENING AND OVERNIGHT. HIGH PRESSURE WILL BUILD EAST INTO THE REGION BY THURSDAY NIGHT AND TO THE EAST COAST BY FRIDAY NIGHT. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT IN THE WEST. PROBABILITY FOR SEVERE THUNDERSTORMS APPEARS THAT IT IS MARGINAL AS STORMS SO FAR HAVE BEEN BEHAVING THEMSELVES. WILL CONTINUE WITH WATCH WHERE CURRENTLY IN EFFECT. MADE SOME ADJUSTMENTS TO THE CLOUD COVER TONIGHT TO TIME THE LINE OF THUNDERSTORMS MOVING EAST INTO THE REGION. LINE APPEARS TO BE BROKEN IN AREAL COVERAGE FOR THUNDERSTORMS. SOME LOCATIONS MAY SQUEAK BETWEEN THE STORMS NOT RECEIVE ONE DROP OF RAIN. FOR THE MOST PART...WILL HOLD ON TO THE LIKELY PROBABILITY AT THIS TIME. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY NIGHT/... ONCE THE COLD FRONT GOES BY...PRETTY MUCH FAIR WEATHER WILL BE THE RULE FOR MUCH OF THE FORECAST AREA AS HIGH PRESSURE BEGINS TO BUILD INTO THE REGION. HOWEVER...AS COLD AIR ALOFT MOVES IN OVER THE WARM LAKE...GOOD OLD LAKE EFFECT SHOWERS AND THUNDERSTORMS ARE POSSIBLE IN THE NORTHEAST. I WILL KEEP A CHANCE FOR SHOWERS AND THUNDERSTORMS GOING WEDNESDAY THROUGH THURSDAY IN THE EAST. WARM AIR ADVECTION TAKES PLACE THURSDAY NIGHT AND THIS SHOULD BRING AN END TO THE PRECIPITATION THREAT. FAIR WEATHER RETURNS FOR FRIDAY INTO FRIDAY NIGHT AS HIGH PRESSURE FINALLY TAKES CONTROL OF THE WEATHER OVER THE REGION. THE COLD AIR ADVECTION WILL BE A REFRESHING RELIEF FOR THOSE THAT DO NOT LIKE HOT WEATHER. LOWER DEW POINTS AND OVERNIGHT LOWS WILL BRING TEMPERATURES DOWN INTO THE 50S IN SOME LOCATIONS AS THE OVERALL WEATHER PATTERN CHANGES FOR A BRIEF PERIOD. LOOKING AT HIGHS GENERALLY IN THE 70S. && .LONG TERM /SATURDAY THROUGH TUESDAY/... FORECAST MODELS SHOW LOW PRESSURE ALONG WITH A FRONTAL SYSTEM MOVING THROUGH THE AREA SATURDAY INTO SUNDAY. THIS WILL RESULT IN A CHANCE OF SHOWERS AND THUNDERSTORMS. SHOWERS EXPECTED TO LINGER OVER THE EASTERN HALF OF THE FORECAST INTO SUNDAY EVENING/SUNDAY NIGHT. HIGH PRESSURE BUILDS INTO THE AREA MONDAY AND TUESDAY. ANOTHER FRONTAL SYSTEM APPROACHES LATE WEDNESDAY WHICH COULD BRING ANOTHER CHANCE OF PRECIPITATION. TEMPERATURES SATURDAY THOUGH TUESDAY WILL BE NEAR NORMAL. && .AVIATION /22Z TUESDAY THROUGH SUNDAY/... COLD FRONT NOW MOVING EAST ACROSS THE FORECAST HEADED TOWARDS PENNSYLVANIA...THERE IS A CHANCE OF SHWRS/TSTMS THIS AFTN AS A SECOND FRONT APPROACHES. WILL CONTINUE TO MONITOR. I WILL PROBABLY MENTION VCTS AT A COUPLE OF SITES FOR THIS AFTN. MOST OF THE MVFR CONDITIONS SLOWLY RISING TO VFR CONDITIONS THIS AFTN. FOR TONIGHT LOOK FOR A THREAT FOR LAKE ENHANCED SHRA WILL BE POSSIBLE FOR NE OHIO AND NW PA. WINDS BECOMING WEST THIS AFTN AT 10 TO 15 KNOTS WITH GUSTS. OUTLOOK...AREAS OF NON-VFR CONDITIONS WEDNESDAY INTO THU FOR SNOWBELT AREA. && .MARINE... SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE LAKE TONIGHT AHEAD OF SECOND STRONGER COLD FRONT CURRENTLY OVER LAKE MICHIGAN. SMALL CRAFT ADVISORY IN EFFECT AS WINDS WILL TURN TO THE WEST NORTHWEST AND INCREASE TO 20 KNOTS BEHIND THE FRONT. CONDITIONS PRIMED FOR WATERSPOUTS ON WEDNESDAY. THE 850 TEMPS DIP TO 11C BY 18Z WEDNESDAY FOR A LAKE TO 850MB TEMPERATURE DIFFERENTIAL OF AROUND 14C. THIS COMBINED WITH A STRONG UPPER LEVEL SHORT WAVE THAT WILL SWING ACROSS EASTERN LAKE ERIE WEDNESDAY MORNING. HIGH PRESSURE WILL GRADUALLY MOVE EAST ACROSS THE LAKE THURSDAY BUT CHOPPY CONDITIONS WILL CONTINUE ON THE LAKE. HIGH PRESSURE IN CONTROL FRIDAY INTO SATURDAY...BUT MODELS MOVE NEXT COLD FRONT THROUGH SATURDAY NIGHT INTO SUNDAY MORNING. RIGHT NOW GOING WITH 2 TO 4 FOOT WAVES...BUT A SMALL CRAFT ADVISORY IS DEFINITELY NOT OUT OF THE QUESTION. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EDT THURSDAY FOR LEZ144>149. && SYNOPSIS...LOMBARDY NEAR TERM...LOMBARDY SHORT TERM...LOMBARDY LONG TERM...BC AVIATION...BC MARINE...DJB
Hazardous weather outlook, Aug 9, 3:48 PM EDT, 16 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 348 PM EDT TUE AUG 9 2011 OHZ003-006>009-017>019-027>029-036-037-102000- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON-WYANDOT- CRAWFORD-RICHLAND-MARION-MORROW- 348 PM EDT TUE AUG 9 2011 ...SEVERE THUNDERSTORM WATCH 753 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND NORTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS. THERE IS THE POSSIBILITY THAT SOME THUNDERSTORMS COULD BECOME SEVERE AND PRODUCE DAMAGING HAIL AND STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. LEZ061-145>149-165>169-OHZ010>014-020>023-030>033-038-047-089- PAZ001>003-102000- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-LAKE TO CONNEAUT OH- CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LORAIN-CUYAHOGA- LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL-ASHLAND- WAYNE-STARK-MAHONING-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- 348 PM EDT TUE AUG 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. LEZ142>144-162>164-102000- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- 348 PM EDT TUE AUG 9 2011 ...SEVERE THUNDERSTORM WATCH 753 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. LOMBARDY
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 8:13 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Geauga, Portage, Summit | 47 min |
| Aug 9, 8:23 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Medina, Summit, Wayne | 67 min |
| Aug 9, 8:45 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 75 min |
| Aug 9, 9:12 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Portage, Trumbull | 63 min |
| Aug 10, 3:40 AM EDT | Coastal Flood Statement | CLE | Ashtabula, Lake | 16 hr |
| Aug 10, 8:07 AM EDT | Special Marine Warning | CLE | 38 min | |
| Aug 10, 10:44 AM EDT | Special Marine Warning | CLE | 2 hr |
Nearby
Special Marine Warnings in Ohio, 2011Every special marine warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.